MAUDE Adverse Event Report: ENDOLOGIX (TRIVASCULAR INC.) OVATION IX; ILIAC LIMB

ENDOLOGIX (TRIVASCULAR INC.) OVATION IX; ILIAC LIMB
Model Number TV-IL1416100-J
Medical Device Problem Codes Collapse (1099); Kinked (1339); Leak/Splash (1354); Occlusion Within Device (1423)
Health Effect - Clinical Codes Aneurysm (1708); Death (1802); Failure of Implant (1924); Occlusion (1984); Pain (1994); Stenosis (2263); Claudication (2550)
Date of Event 12/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Endologix will continue to investigate the reported event.The patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.A final report will be submitted once the investigation of the reported event has concluded.
 
Event or Problem Description
An ovation ix iliac limb stent graft system was implanted to treat an abdominal aortic aneurysm.Approximately 3 weeks post index procedure, the patient presented with claudication and a cold left foot.A ct was done which showed one limb blocking the flow of the other limb leading to an occlusion.A re-intervention was performed where the physician attempted to balloon the occluded limb, however the patient could not tolerate the procedure and expired.
 
Additional Manufacturer Narrative
Based on the clinical assessment for this event, the most likely cause of the proximal loss of seal was found to be anatomy related, due to the hostile neck anatomy, which likely contributed to the occlusion of the aortic body, right iliac limb stent, and the native vessels down to the popliteal artery.The most likely cause of the occlusion within the stent was found to be the near complete buckling of the right iliac stent at the level of the bifurcation, however, the exact cause of the stent buckling could not be determined.The cause of the death or date of death could not be ascertained due to the lack of medical records surrounding the event.A review of the device quality records shows that the device demonstrated compliance to established procedures and specifications at the time of manufacture.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX (TRIVASCULAR INC.)
3910 brickway blvd.
santa rosa CA 95403
MDR Report Key7199542
Report Number3008011247-2018-00008
Device Sequence Number13682280
Product Code MIH
UDI-Device IdentifierM701TVIL1416100J1
UDI-Public+M701TVIL1416100J1/$$3200925FS09061740P
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/25/2020
Device Model NumberTV-IL1416100-J
Device Catalogue NumberTV-IL1416100-J
Device Lot NumberFS090617-40
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/21/2017
Supplement Date Received by Manufacturer12/21/2017
Initial Report FDA Received Date01/17/2018
Supplement Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age72 YR